Massachusetts, 2011

Strong Wind in Massachusetts, April 5, 2011

April 5, 2011 · NWS BOX · 1 event in 1 county or zone

A strong low level jet coupled with good momentum transfer over southern New England allowed strong winds to mix to the surface. These winds resulted in damage in a few localized areas.

Where it happened

Every event with a place to put it; 1 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS BOX wrote it up.

A strong low level jet coupled with good momentum transfer over southern New England allowed strong winds to mix to the surface. These winds resulted in damage in a few localized areas.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Boston/Norton, MA wrote its last area forecast discussion before the first event at Apr 5, 6:32 AM EST, 3 hours 9 minutes earlier.

Area forecast discussion, Apr 5, 6:32 AM EST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
732 AM EDT TUE APR 5 2011

.SYNOPSIS...
A WARM FRONT WILL LIFT THROUGH SOUTHERN NEW ENGLAND THIS MORNING...
BRINGING A BRIEF PERIOD OF WARMTH BEFORE A COLD FRONT CROSSES THE
REGION THIS AFTERNOON. A WEAK COLD FRONT MAY BRING A FEW SHOWERS
WEDNESDAY AFTERNOON. THE FRONT WILL THEN STALL SOUTH OF NEW
ENGLAND. PERIODS OF WET WEATHER MAY AFFECT THE REGION LATER THIS
WEEK AND INTO THE WEEKEND...BUT CONFIDENCE IS LOW.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
SHOWERS APPROACHING THROUGH THE HUDSON VALLEY...A FEW LIGHTNING
STRIKES REPORTED THERE. BASED ON MOTION...EXPECT THE BEST CHANCE
OF ANY LIGHTNING TO BE ALONG/SOUTHEAST OF A HARTFORD-WORCESTER-
LAWRENCE LINE.

DENSE FOG CONTINUES IN THE GENERAL VICINITY OF THE MERRIMACK
VALLEY. WARM FRONT MADE IT TO JAFFREY AND BOSTON BY 7 AM BUT STILL
DEAD AIR TO THE NORTH/EAST. EXPECT CONDITIONS TO IMPROVE DURING
MID MORNING AS THE LINE OF SHOWERS APPROACHES.

RELIED ON BLEND OF NAM/GFS TIMING FOR POPS. COLD FRONT SHOULD CROSS
CT VALLEY 15Z-16Z...RI AND E MA BY 18Z AND CAPE COD BY 20Z.

HIGH TEMPERATURES WILL OCCUR THIS MORNING PRIOR TO PASSAGE OF COLD
FRONT. ALL GUIDANCE SOURCES APPEAR TO BE TOO COOL BASED UPON NAM
2M TEMPERATURES...SO BLENDED LATEST BOX FORECAST WITH NAM MOS FOR
HIGHS TODAY. SHOULD BE WELL INTO 50S ESPECIALLY IN SOUTHERN ZONES.

WIND ADVISORY CONTINUES FOR CAPE COD AND ISLANDS TODAY AND HAS
BEEN EXPANDED TO INCLUDE BLOCK ISLAND. THE ADVISORY IS MAINLY FOR
SUSTAINED 25 TO 35 MPH WINDS. SOUNDINGS SHOW STRONG INVERSION
WHICH WILL LIMIT GUST POTENTIAL...BUT MOMENTUM TRANSFER SHOULD
EASILY PRODUCE GUSTS UP TO 45 MPH. WINDS ALOFT BEGIN TO DIMINISH
THIS AFTERNOON AND IT DOES NOT APPEAR LIKELY THAT STRONG WINDS
WILL PERSIST INTO TONIGHT SO WE CUT BACK ON ENDING TIME OF WIND
ADVISORY.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM WEDNESDAY/...
2 AM...FRONT HEADS OFFSHORE EARLY THIS EVENING FOLLOWED BY INCREASING
SUBSIDENCE AND DRYING AS HIGH PRESSURE BRIEFLY BUILDS INTO REGION.
LOOKS TO BE A RATHER COOL NIGHT AS WINDS DROP OFF ACROSS INTERIOR
AND NAM MOS LOOKED MOST REASONABLE FOR LOWS TONIGHT.

MODELS BRING NEXT SHORT WAVE RAPIDLY ACROSS REGION WED UNDER ZONAL
FLOW ALOFT. LOW LEVELS REMAIN FAIRLY DRY WHICH SHOULD LIMIT EXTENT
OF SHOWER DEVELOPMENT...BUT WITH STEEP LAPSE RATES WE THINK
SHOWERS WILL BE MORE SCATTERED IN NATURE DURING AFTERNOON. CUT
BACK ON HIGHS A FEW DEGREES WED GIVEN EXTENT OF CLOUD COVER.

&&

.LONG TERM /WEDNESDAY NIGHT THROUGH MONDAY/...
00Z MODELS SHOW A SIMILAR LARGE SCALE UPPER FLOW OVER NORTH
AMERICA THROUGH LATE WEEK WITH A DIGGING WEST COAST/ROCKIES TROUGH
AND FLAT EASTERN RIDGE. PLENTY OF JET ENERGY FLOWING THROUGH THIS
FLAT RIDGE...THE GFS-GGEM-ECMWF SHOW 120 KNOTS MOVING THROUGH THE
NORTHEAST THURSDAY-FRIDAY. THE MAIN WESTERN TROUGH THEN SHIFTS
EAST BY THE END OF THE WEEK...WITH THE MODELS SUGGESTING
ISENTROPIC LIFT MOVING THROUGH NEW ENGLAND DURING LATER SUNDAY AND
MONDAY.

THIS WOULD SUGGEST TWO PERIODS OF WET WEATHER...WITH SURFACE HIGH
PRESSURE PROVIDING PUNCTUATION ON THURSDAY AND SATURDAY. THE GFS
HAS A FAST BIAS...WHICH LOWERS CONFIDENCE IN ITS SOLUTION. WE USED
A BLEND OF HPC AND GMOS DATA...BUT SHADED TOWARD THE HPC VALUES.
BEYOND THE GENERAL DETAILS SKETCHED ABOVE...LOW FORECAST CONFIDENCE
CONTINUES.

THURSDAY...HIGH PRESSURE BUILDS SOUTH FROM QUEBEC. THIS WILL BRING
DRY WEATHER. TEMPS AT 850 MB SUGGEST MAX SURFACE TEMPS IN THE
50S...BUT WARM ADVECTION SHOULD KEEP MIXING BELOW THAT LEVEL AND
THE WEAK SURFACE FLOW WILL PROMOTE ONSHORE FLOW. WE USED A RANGE
OF 45 TO 50.

FRIDAY...ALTHOUGH CLOUDS MAY INCREASE THROUGH THE DAY...WE FOLLOWED THE
SLOWER MODEL SOLUTIONS WHICH BRING PRECIP TO NEW ENGLAND LATE IN
THE DAY AND THROUGH FRIDAY NIGHT.

SATURDAY-MONDAY...VERY LOW CONFIDENCE FORECAST...AS MENTIONED
ABOVE. TIMING ISSUES ABOUND AMONG THE DIFFERENT MODEL SOLUTIONS.
FOR NOW...LEANED TOWARD A DRY FORECAST FOR SATURDAY...THEN CHANCE
OF PRECIP ON SUNDAY AND MONDAY AS MORE WEAK LOWS MOVE ALONG THE
FRONT TO THE S.

&&

.AVIATION /12Z TUESDAY THROUGH SATURDAY/...
FORECASTER CONFIDENCE LEVELS...
  LOW...LESS THAN 30 PERCENT
  MEDIUM...30 PERCENT TO 60 PERCENT
  HIGH...GREATER THAN 60 PERCENT

12Z...MEDIUM CONFIDENCE IN TAFS.

WARM FRONT FROM BDL-ORH-BOS EARLY THIS MORNING WILL LIFT N AND
BRING INCREASING S/SW WINDS...BUT IFR/LIFR EXPECTED TO PERSIST
THROUGH MUCH OF MORNING AS SHOWERS AFFECT TERMINALS 10Z-18Z. TSTM
POTENTIAL LIMITED AND NOT MENTIONED IN TAFS BUT COULD SEE ISOLD
TSTMS THIS MORNING ACROSS CT/RI/E MA.

MOST CONFIDENT IN TIMING OF WIND SHIFT WITH COLD FRONT AND
IMPROVING CONDITIONS THIS AFTERNOON. ALSO CONFIDENT ON LLWS AS WE
ARE ALREADY SEEING 60+KT WINDS AT 020 AROUND JFK WHICH WILL SHIFT
INTO SOUTHERN NEW ENGLAND EARLY THIS MORNING.

RAPID IMPROVEMENT TO VFR TONIGHT AS SKIES CLEAR. VFR CIGS AND SCT
SHOWERS EXPECTED WED AFTERNOON AS WEAK FRONT CROSSES REGION.

KBOS TAF...MEDIUM CONFIDENCE. LINE OF SHOWERS/ISOLATED THUNDER IN
NY EXTRAPOLATES THROUGH ABOUT 14Z...VSBYS SHOULD LOWER AS THE
SHOWERS GO THROUGH AND THEN IMPROVE AGAIN THE FOLLOWING 1-2 HOURS.
CONDITIONS IMPROVING TO VFR MID-LATE AFTN AND THEN VFR AT NIGHT
AND ON WEDNESDAY.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT...WEAK COLD FRONT MOVES SOUTH OF NEW ENGLAND.
WINDS THEN SHIFT TO NORTHWEST AND DIMINISH. WITH DRIER AIR MOVING
IN...CEILINGS AND VSBYS SHOULD IMPROVE TO VFR ESPECIALLY AFTER
06Z.

THURSDAY...VFR. MEDIUM TO HIGH CONFIDENCE.

FRIDAY-SATURDAY...LOW TO VERY LOW CONFIDENCE. TIMING AND IMPACT
OF LOW PRES SYSTEMS PASSING S OF THE REGION REMAINS UNCERTAIN. MAY
SEE MVFR-IFR CIGS/VSBYS IN AREAS OF RAIN. CURRENT TIMING SUGGESTS
LOWEST CONDITIONS DURING FRI NIGHT WITH IMPROVEMENT ON SAT EXCEPT
FOR POSSIBLE MVFR CIGS/VSBYS ACROSS W MA/SW NH/N CENTRAL CT.

&&

.MARINE...
GALES REMAIN POSTED FOR MOST OF WATERS AS STRONGEST WINDS AFFECT
S COASTAL WATERS AND WELL OFF E MA COAST. DECIDED TO KEEP SCA FOR
BOS HARBOR...ADJACENT E MA WATERS AND NARRAGANSETT BAY SINCE CORE
OF STRONGER WINDS PASSES A BIT FARTHER OFFSHORE. WINDS SHOULD
DIMINISH AS FRONT CROSSES THIS AFTERNOON...BUT SHOULD PICK UP
AGAIN THIS EVENING.

MAIN TIME FRAME FOR SHOWERS/ISOLATED TSTMS IS FROM LATE MORNING
INTO MID AFTERNOON. AREAS OF FOG EXPECTED THROUGH MUCH OF TODAY.

INCREASING S FLOW WILL BRING HIGHEST SEAS /10-14 FT/ TO WATERS S
OF CAPE COD. THESE HIGHER SEAS WILL SHIFT OFFSHORE LATER TODAY AS
FLOW BECOMES MORE W/NW.

SCA CONDITIONS PROBABLE TONIGHT AND WED...MAINLY FOR SEAS. WEAK
FRONT EXPECTED TO BRING SCATTERED SHOWERS WED AFTERNOON.

OUTLOOK...WEDNESDAY NIGHT THROUGH SATURDAY...

WEDNESDAY NIGHT...DIMINISHING SEAS AND NORTHWEST WINDS WITH VALUES
BELOW SMALL CRAFT CRITERIA LATE AT NIGHT.

THURSDAY...HIGH PRES WILL BUILD N OF THE WATERS AS A FRONT STALLS
S OF THE WATERS. EXPECT LIGHT E WINDS AND SEAS...HIGHEST VALUES
WILL BE ON THE SOUTHERN OUTER WATERS.

FRIDAY-SATURDAY...LOW PRES WILL PASS S OF THE WATERS FRI NIGHT INTO
EARLY SAT...SO EXPECT E-NE WINDS. WINDS AND SEAS CURRENTLY LOOK TO
REMAIN BELOW SMALL CRAFT THRESHOLDS...BUT THIS IS A LOW CONFIDENCE
FORECAST.

&&

.HYDROLOGY...
315 AM...INCORPORATED LATEST NERFC GUIDANCE WHICH BRINGS 0.25 TO
0.50 INCH OF RAINFALL TODAY ON AVERAGE WITH HIGHER AMOUNTS NEAR
CT RIVER VALLEY.

FLOODING IS NOT EXPECTED AT THIS TIME. RISES ARE FORECAST ALONG
MAINSTEM CT AND MERRIMACK RIVERS OVER NEXT FEW DAYS...WITH BRIEF
RISES ON SMALLER TRIBUTARIES.

&&

.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR MAZ003>007-
     012-026.
     WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR MAZ022>024.
NH...DENSE FOG ADVISORY UNTIL 9 AM EDT THIS MORNING FOR NHZ011-012-
     015.
RI...WIND ADVISORY UNTIL 6 PM EDT THIS EVENING FOR RIZ008.
MARINE...GALE WARNING UNTIL 2 PM EDT THIS AFTERNOON FOR ANZ232>235-237.
     SMALL CRAFT ADVISORY UNTIL 1 AM EDT WEDNESDAY FOR ANZ230-236-
     251.
     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ231.
     GALE WARNING UNTIL 4 PM EDT THIS AFTERNOON FOR ANZ250-254>256.

&&

SYNOPSIS...WTB/JWD
NEAR TERM...JWD
SHORT TERM...JWD
LONG TERM...WTB
AVIATION...WTB/JWD
MARINE...WTB/JWD
HYDROLOGY...
Hazardous weather outlook, Apr 5, 8:38 AM EST, 1 hour 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE TAUNTON MA
938 AM EDT TUE APR 5 2011

CTZ002-003-MAZ002-003-008>011-NHZ011-012-015-061345-
HARTFORD CT-TOLLAND CT-WESTERN FRANKLIN MA-EASTERN FRANKLIN MA-
WESTERN HAMPSHIRE MA-WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-
EASTERN HAMPDEN MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH-
WESTERN AND CENTRAL HILLSBOROUGH NH-
938 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...WESTERN MASSACHUSETTS AND SOUTHERN NEW HAMPSHIRE.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ008-061345-
BLOCK ISLAND RI-
938 AM EDT TUE APR 5 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CTZ004-MAZ004>007-012>021-026-RIZ001>005-061345-
WINDHAM CT-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA-
WESTERN ESSEX MA-EASTERN ESSEX MA-SOUTHERN WORCESTER MA-
WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA-SUFFOLK MA-
EASTERN NORFOLK MA-NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-
EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-
NORTHERN MIDDLESEX MA-NORTHWEST PROVIDENCE RI-
SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI-
938 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN
CONNECTICUT...CENTRAL MASSACHUSETTS...EASTERN
MASSACHUSETTS...NORTHEASTERN MASSACHUSETTS...SOUTHEASTERN
MASSACHUSETTS AND NORTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

RIZ006-007-061345-
WASHINGTON RI-NEWPORT RI-
938 AM EDT TUE APR 5 2011

...DENSE FOG ADVISORY IN EFFECT UNTIL 1 PM EDT THIS AFTERNOON...
...WIND ADVISORY IN EFFECT UNTIL 3 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN RHODE ISLAND.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   DENSE FOG ADVISORY.
   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

MAZ022>024-061345-
BARNSTABLE MA-DUKES MA-NANTUCKET MA-
938 AM EDT TUE APR 5 2011

...WIND ADVISORY IN EFFECT UNTIL 6 PM EDT THIS EVENING...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN MASSACHUSETTS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WIND ADVISORY.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ232>235-237-061345-
NANTUCKET SOUND-VINEYARD SOUND-BUZZARDS BAY-RHODE ISLAND SOUND-
BLOCK ISLAND SOUND-
938 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL 2 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ230-236-251-061345-
BOSTON HARBOR-NARRAGANSETT BAY-MASSACHUSETTS BAY AND IPSWICH BAY-
938 AM EDT TUE APR 5 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

ANZ231-250-254>256-061345-
CAPE COD BAY-
COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL
MARINE SANCTUARY-
COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA
OUT 20 NM-
COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND
NANTUCKET-
COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO
20 NM SOUTH OF BLOCK ISLAND-
938 AM EDT TUE APR 5 2011

...GALE WARNING IN EFFECT UNTIL 4 PM EDT THIS AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS COASTAL WATERS
AND RHODE ISLAND COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   GALE WARNING.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

1 strong wind. Local standard time, as filed.

Strong Wind, Eastern Plymouth

When
April 5, 9:41 AM EST to 11:47 AM EST
Where
Eastern Plymouth forecast zone
Measured
33 kt (38 mph) measured sustained
Property damage
$15,000
Reported by
ASOS
Coordinates
42.079, -70.960 (the zone’s center; the record gives no point)

The Automated Surface Observing System at Plymouth Municipal Airport (KPYM) recorded sustained wind speeds of 38 mph and gusts to 54 mph. These winds downed wires on Summer Street near Myles Standish State Park and trees on Elm and Perry Streets.

What these are

Strong Wind
Non-thunderstorm winds below high wind criteria that nonetheless caused damage or casualties.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Massachusetts in 2011Every state in 2011This day in weather historyWarnings in Massachusetts, April 2011

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 299677.